I would like to know if the answer to the following question is known.

Let $d \ge 3$. What is the value of $$ \theta(d) := \max_{\mu} \int_{S^{d-1}} \int_{S^{d-1}} \cdots \int_{S^{d-1}} |x_1 \wedge \cdots \wedge x_d| \, d\mu(x_1) \cdots d\mu(x_d), $$ where the maximum is over all probability measures $\mu$ on the unit sphere $S^{d−1}$?

The notation $x_1 \wedge \cdots \wedge x_d$ stands for $d$-polyvectors (as usual in Geometric Measure Theory).

For $d=2$ the answer is in the paper Tilli, P., Isoperimetric inequalities for convex hulls and related questions. Trans. Amer. Math. Soc. 362 (2010), 4497-4509.

The techniques of that paper do not apply to the case $d \ge 3$ and I am curious if during the last ten years the problem has been approached by someone else.

See also: https://mathoverflow.net/a/322726/121665 for some some other comments on Tilli's paper.



Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Browse other questions tagged or ask your own question.